Herceptin #8/14

Life is never boring at the oncology clinic.  Serenaded by the lullaby of my neighbor’s quiet conversation, I was quickly nodding off into a Benedryl induced stupor at my appointment this week when the patient next to me called out, “Nurse!”

I opened my eyes in time to see the patient’s elderly husband, who had previously been sitting not five feet in front of me while quietly talking with his wife, pitch forward off his chair and collapse onto the linoleum with a resounding crash.  In a split second my body ratcheted from slumber to emergency mode and I yelled out “Help, help, help, help!”

Nurses rushed in from all throughout the infusion clinic.  Within a few minutes, three doctors were administering care to the now conscious man.    His wife reported that he had been experiencing low blood pressure recently, so the physicians checked his vitals repeatedly, finally deciding to call for a gurney and cart him off to the ER.

His poor wife, meanwhile, silently wept in her chair.  She would have to wait until later to visit her husband in the ER since she had to complete her chemotherapy first.  It seems that adrenaline rush was all I needed to overcome the stupefying effects of the antihistamine because I was wired until late afternoon.

Leave Your Comment

Your email will not be published or shared. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

*